By MAYS Latest Reply 2011-05-02 11:11:04 -0500
Started 2011-04-28 16:22:27 -0500

I forgot to take my diabetes medication!

How many times has this happened to you?
It’s common to sometimes forget to take medications that are essential to our health.

It is important that we remember to take our medications on time, or as soon as possible if we forget, depending on the medication a missed dosage may have to be excused.

There are many methods that we can use to help us to remember to do so.

You can try any of the following suggestions:

1. Set a alarm on your clock, watch, cell phone or blood glucose meter
2. Associate the time with an event such as “taking your break at work”
3. Ask your child, or grandchild to remind you (they love being reliable)
4. Mark your calendar or create a chart
5. Form a “Medication Reminder Committee” with your friends
6. Some pharmacies have a “Daily Medication Reminder Service”

Please feel free to add any advice or suggestions to this list, but most of all “try” to remember to take your medication(s) on time!


15 replies

BandonBob 2011-05-02 10:55:10 -0500 Report

My problem is not so much forgetting as in dealing with the VA. I like the benefits with the VA in that everything is paid for. The down side is how long they take to react. I called them with 10 days left on my prescription for glimperide and asked them to fax a new prescription to my pharmacy as it isn't on their formulary. That was two weeks ago and I have now been 4 days without the med icine and I'll have to call to get them hopefully to fax the prescription today. My BG which is normally in the 80 to 100 range every morning was up to 135 this mrorning. I wish I could afford a different way.

Armourer 2011-05-02 01:57:36 -0500 Report

In the last couple of months I've been having this problem, and it is all because I change some thing in my routine. I forget to take the meds, or I forget if I took them. If in doubt I don't take cause a double dose on some of the meds would not be a good thing. Your suggestions a great, but it would require a routine change. . . wait, isn't this the reason for the problem?

Nonna2Three 2011-05-02 08:11:27 -0500 Report

I use a 7-day pill container so I know if I have or have not taken todays med (actually I use two - a pink one for my a.m. pills and a purple one for my p.m. pills). That is how I knew I had started missing my evening dose - the pills would still be in the compartment for the day before. But since setting a small travel alarm by my pill containers I have NOT missed a single dose.

My routine is a moving target, so I just have to have my reminders.

MoeGig 2011-04-28 21:42:14 -0500 Report

I had the opposite problem yesterday. I doubled my dose of Lantus because I couldn't remember if I took it early in the am when I first tested. So I took another shot of 20 units of Lantus later in the morning. Not good…ended up passing out in my car on the way home later in the day. A neighbor saw me and drove me home where my wife spent a half hour feeding me candy and cokes until I came to. Bad news. I don't really remember much, but I need to be sure I know that I've taken the med when scheduled. These low sugars are my biggest challenge after 46 years of Type 1. When I was younger, the adrenal gland would tell the liver to kick out some glucose. That process would create tingling in back of your neck and warn you of an impending low. That doesn't happen anymore so you have no advance warning…you just pass out. Managing this is my current major challenge…getting caught low.

Flustrated 2011-05-02 11:11:04 -0500 Report

I can't figure this diesease either. Morning and lunch were ok Saturday. Supper came and took 7 dose humalog, ate nice helping of lasagne, salad and Birthday cake. In abt an hour and a half started feeling funny, took test and went down to 60, took glugose tab and went to 70. Affraid to go to sleep so started snack. After 15 min. nothing moving up. Had a couple of wafers was going to check in an hour but fell asleep. Got up in morning and was 145. I'll never get below 7.DARN IT!

Cookie Roma
Cookie Roma 2011-04-28 18:03:08 -0500 Report

Here's what I wondered. If I forget to inject before I eat but I realize it either while I'm eating or just after I finish, can I give myself the shot then?

ethansmimi 2011-04-28 18:14:42 -0500 Report

My doc told me it is ok to eat some first and then inject if I need to. Sometimes my BS is too low to inject before I eat so I have to eat about half and then inject. But then sometimes it's too high already before I eat and I have to inject extra. Who can figure this disease out?

Nonna2Three 2011-04-28 17:15:49 -0500 Report

Morning doses have not really been a problem since breakfast is generally around the same time, and generally one of two or three options, so I take my morning dose with breakfast. But supper is not always at the same time and that made it harder to take the evening dose at a good interval from the morning dose as well as making it hard to remember to go back and take it if we have an early upper.

I missed my evening dose a couple of times in a row so I bought a travel alarm and sat it beside my meds. It is in another room and it makes a very annoying alarm so when it goes off I get myself up, no matter what I am doing or what I am watching on TV, and I go take my medicine so i can reset the clock and make it shut up. It has been very effective.

Harlen 2011-04-28 17:08:36 -0500 Report

I dont miss them by much lol
But I take them every were I go lol
Best wishes

denatrout1974 2011-04-28 17:23:23 -0500 Report

i missed mine a couple days ago and i have been running high for the last couple days now,has that happened to anyone else.

ethansmimi 2011-04-28 18:18:07 -0500 Report

It seems like the least little variation to my routine upsets my BS. Changes in medication, stress, illness, getting too hot, etc. I was under good control until I got sick with bronchitis/asthma and had to go on high doses of prednisone. I've been off those doses for a week now but my BS is still running high. I've had to increase my insulin dosage twice now. It's frustrating. My doc says that changes can affect you for weeks.

jayabee52 2011-04-29 02:17:46 -0500 Report

OH do I hear THAT Brenda! Prednisone will do that to ya! My bride had to take Pred. for RA, Lupis and COPD while she was alive. Drs tried to minimize her dosage and tapered her off ASAP, but then her BG#s didn't go below 200s for 3 wks to a month.

Yes it was frustrating for us too.

Next Discussion: Extremely Encouraged »